Thunderstorm Wind, Foster
- When
- July 22, 6:15 AM CST
- Where
- Foster County, 2 mi S of Carrington
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.417, -99.133
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 22, 2:00 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN JUL 22 2001 BOW TYPE ECHO WITH SEVERE THUNDERSTORMS IS MOVING INTO CENTRAL ND...PUSHED ALONG BY BY A COLD POOL THAT IS BEST SHOWN ON THE ETA MDL. WIND DAMAGE IS MAIN CONCERN WITH THESE STORMS. OTHERWISE A SOUTHWEST FLOW CONTINUES OVER THE REGION TODAY WITH ANOTHER SHORTWAVE MOVING INTO THE NORTHWEST LATE THIS AFTERNOON. THIS FEATURE WILL TRACK ACROSS THE NORTH EARLY TONIGHT...AND SEVERE WX IS AGAIN POSSIBLE. THEN THE FLOW BECOMES MORE ZONAL MONDAY WITH ANOTHER IMPULSE CAUSING A CHANCE OF CONVECTIVE PRECIP BY AFTERNOON. THEN THE MAIN WESTERN TROUGH SHEARS OFF AND THE NORTHERN BRANCH ENTERS ND TUESDAY MORNING. WILL UPDATE THE EXTENDED FORECAST FOR CENTRAL ND TO REFLECT THIS CHANCE OF PRECIP ON TUESDAY. .BIS...NONE. LM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0432 AM (BIS)BISMARCK MUNI ARPT ND 70 MPH TSTM GUST
07/22/01 BURLEIGH BISMARCK NATIONAL
WEATHER SERVICEPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM 8 S ALEXANDER ND 58 MPH TSTM GUST
07/22/01 MCKENZIE REPORTED BY STORM
SPOTTER.NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 540 AM CDT SUN JUL 22 2001 ...A FEW SEVERE THUNDERSTORMS CENTRAL THIS MORNING... ...A CHANCE OF SEVERE THUNDERSTORMS WEST AND CENTRAL THIS AFTERNOON... .FORECAST...SCATTERED THUNDERSTORMS WILL END THIS MORNING... BUT THERE IS A GOOD CHANCE OF THUNDERSTORMS REDEVELOPING AGAIN THIS AFTERNOON. SOME MAY BE SEVERE. .DISCUSSION...A MOIST UNSTABLE AIRMASS WILL PERSIST OVER WEST AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. A SHORTWAVE WILL ENTER THE WEST LATE THIS AFTERNOON AND MOVE EAST TONIGHT. THUNDERSTORMS WILL PROBABLY DEVELOP AHEAD OF THE WAVE. HIGH INSTABILITY AND FAVORABLE WIND SHEAR COULD RESULT IN SOME SEVERE STORMS. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. LM
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
654 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM GRASSY BUTTE ND 60 MPH TSTM GUST
07/22/01 MCKENZIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
657 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM 8 S ALEXANDER ND 58 MPH TSTM GUST
07/22/01 MCKENZIE REPORTED BY STORM
SPOTTER.
1230 AM 8 S ALEXANDER ND 58 MPH TSTM GUST
07/22/01 MCKENZIE REPORTED BY PUBLIC.
1235 AM ARNEGARD ND 60 MPH TSTM GUST
07/22/01 MCKENZIE REPORTED BY PUBLIC.
1235 AM ARNEGARD ND 60 MPH TSTM GUST
07/22/01 MCKENZIE REPORTED BY PUBLIC.
0130 AM GRASSY BUTTE ND 60 MPH TSTM GUST
07/22/01 MCKENZIE
0225 AM NEW TOWN ND 70 MPH TSTM GUST
07/22/01 MOUNTRAIL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0250 AM RICHARDTON ND .88 INCH HAIL
07/22/01 STARK
0300 AM BEULAH ND 60 MPH TSTM GUST
07/22/01 MERCER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0345 AM NEW SALEM ND 60 MPH TSTM GUST
07/22/01 MORTON REPORTED BY PUBLIC.
0427 AM 4 NW WILTON ND 70 MPH TSTM GUST
07/22/01 MCLEAN REPORTED BY PUBLIC.
0427 AM WILTON ND 70 MPH TSTM GUST
07/22/01 BURLEIGH REPORTED BY PUBLIC.
0432 AM (BIS)BISMARCK MUNI ARPT ND 70 MPH TSTM GUST
07/22/01 BURLEIGH BISMARCK NATIONAL
WEATHER SERVICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
704 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 AM WOODWORTH ND 60 MPH TSTM GUST
07/22/01 STUTSMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0615 AM 2 S CARRINGTON ND 58 MPH TSTM GUST
07/22/01 FOSTER REPORTED BY STORM
SPOTTER.The Fargo/Grand Forks radar (KMVX), 136 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257233.